Alert archive / Florida / Wind Chill Advisories in 2018

Wind Chill Advisory 3, NWS Melbourne, FL

January 17, 20186 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 17, 2018, 3:31 AM EST for 6 counties in Florida. It took effect at Jan 17, 2018, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2018, 3:31 AM EST (08:31 UTC)
In effect from
Jan 17, 2018, 10:00 PM EST
Expired
Jan 18, 2018, 10:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2018-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2018-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WWUS42 KMLB 170831
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
331 AM EST Wed Jan 17 2018

FLZ041-044>046-141-144-171500-
/O.NEW.KMLB.WC.Y.0003.180118T0300Z-180118T1500Z/
Inland Volusia County-Northern Lake County-Orange-Seminole-
Coastal Volusia County-Southern Lake County-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Daytona Beach, New Smyrna Beach, 
Ormond Beach, Clermont, Mascotte, and Groveland
331 AM EST Wed Jan 17 2018

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

* WHAT...Very cold wind chills are expected due to a combination
  of cold temperatures and northwest winds remaining at or a
  little above 10 mph. Expect wind chills to drop into the lower 
  30s by this evening, and reach values in the lower to middle 20s
  by sunrise Thursday.

* WHERE...Lake, Volusia, Seminole, and Orange Counties.

* WHEN...10 PM this evening to 10 AM Thursday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and 
gloves.

$$

FLZ047-053-054-058-147-171500-
/O.NEW.KMLB.WC.Y.0003.180118T0600Z-180118T1500Z/
Southern Brevard County-Osceola-Indian River-Okeechobee-
Northern Brevard County-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Cocoa, and Titusville
331 AM EST Wed Jan 17 2018

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
THURSDAY...

* WHAT...Very cold wind chills are expected due to a combination
  of cold temperatures and northwest winds remaining at or a
  little above 10 mph. Expect wind chills to drop into the lower
  30s around or shortly after midnight, and reach values in the 
  middle 20s to around 30 degrees by sunrise Thursday.

* WHERE...Brevard, Osceola, Indian River and Okeechobee Counties.

* WHEN...1 AM to 10 AM Thursday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and 
gloves.

$$

FLZ059-064-171500-
/O.NEW.KMLB.WC.Y.0003.180118T0900Z-180118T1400Z/
St. Lucie-Martin-
Including the cities of Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, and Stuart
331 AM EST Wed Jan 17 2018

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY...

* WHAT...Very cold wind chills are expected due to a combination
  of cold temperatures and northwest winds remaining at or a
  little above 10 mph. Expect wind chills to drop into the upper
  20s and lower 30s for a few hours before and a little after 
  sunrise Thursday.

* WHERE...Saint Lucie and Martin Counties.

* WHEN...4 AM to 9 AM Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and 
gloves.

$$

Cristaldi

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 9:17 PM EST, 6 hours 14 minutes earlier.

Area forecast discussion, Jan 16, 9:17 PM EST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
917 PM EST Tue Jan 16 2018

...Some Fog Expected Overnight...
...Freeze Watch in Effect Wednesday Night for Portions of East
Central Florida...

.UPDATE...
The next strong cold front is waiting in the wings, currently
situated over the western panhandle down into the central Gulf.
Weak ridging over the peninsula will diminish overnight ahead of
the front, allowing winds to collapse. Nearly calm winds are
expected along the I-4 corridor after midnight, which combined
with good radiational cooling should lead to some fog
development there. Given the surprisingly good spatial and
temporal agreement between mesoscale and MOS visibility guidance,
opted to increase the expected coverage of fog north and west of
Interstate 4 (mainly Lake and inland Volusia counties). Patchy fog
wording was maintained across the rest of Volusia as well as
Seminole, Orange, and Osceola counties.

Remainder of the forecast package was left as is. Overnight lows
generally in the mid 40s to around 50, with warmer temps along the
barrier islands south of the Cape.

&&

.AVIATION...
VFR outside of fog development late tonight. Guidance continues to
indicate lowest VSBY and longest duration will be along and to
the west of the Interstate 4 aerodromes (KDAB-KSFB-KMCO-KISM-
KLEE) with shallow fog / mist possible elsewhere.

&&

.MARINE...
Tonight-Wednesday...Will continue to include small craft exercise
caution headlines over the open waters, south of and offshore of
the nearshore Volusia waters. N/NW winds 10-15 knots overnight
will rapidly increase up to 15-20 knots by late Wednesday afternoon
behind passing cold front, with a Small Craft Advisory going back
into effect for the adjacent Atlantic.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  47  62  31  52 /   0   0  10   0
MCO  48  69  33  55 /   0   0  10   0
MLB  51  71  38  57 /   0   0  10   0
VRB  50  72  41  60 /  10   0  10   0
LEE  46  63  30  53 /   0   0   0   0
SFB  46  68  32  54 /   0   0  10   0
ORL  48  67  32  55 /   0   0  10   0
FPR  49  73  41  61 /  10   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Wednesday night through Thursday morning
     for Coastal Volusia County-Inland Volusia County-Northern
     Lake County-Orange-Seminole-Southern Lake County.

AM...Small Craft Advisory from 4 PM Wednesday to 4 PM EST Thursday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Ulrich/Lascody
Hazardous weather outlook, Jan 16, 6:47 PM EST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
647 PM EST Tue Jan 16 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-171000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
647 PM EST Tue Jan 16 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Small craft operators should exercise caution, especially in the
Gulf Stream for north winds 10 to 15 knots and seas around 6 feet.

.DENSE FOG/SMOKE IMPACT...
Patchy fog is forecast to occur over interior sections in the
pre-dawn hours of Wednesday, mainly west of Interstate 4.  If
planning travel in that area early Wednesday morning, make sure to
check the latest conditions and forecast.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Freezing temperatures are possible early Thursday morning,
especially in Lake, Volusia, Seminole and Orange counties. Very
cold wind chills will occur across all of east central Florida.

Poor to hazardous boating conditions will occur behind a cold
front Wednesday afternoon and into Thursday.  Air and water
temperatures will be chilly into late week, but the surf zone will
continue to be hazardous.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Lascody

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:43 AM ESTFreeze WarningMLBLake, Orange, Osceola, Seminole, Volusia23 hr

Nearby

Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.